This is page 1 of 1 (This thread has 19 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I feel so so ill but don't know what to do, I have taken 2 paracetamol. I am freezing freezing cold aswell, will go to bed once DS1 does WHat could cause a temp like this? Last time it was an infection (2 days after DS) but he is 4 1//2 months old now.
LadyofWaffle, don't know what your symptoms are generally, but if it's mainly a high temp, and you're not pg, can I venture to suggest alternating ibuprofen with paracetemol on a two hourly basis, and having a lukewarm bath, and then not overloading the bedding too much on yourself later. If that doesn't work then a phone call to NHS Direct might be useful if you're worried.
Well DS2 had a temp of 40C, so perhaps there was a bit of urgency about it all. The advice I got was the same advice I have always got over the last 21 years as a mum - tepid bath, thin pjs, fluids, alternate medicines, etc. I think we're talking fine tuning here rather than Really Important Advice (which I would categorise as never giving aspirin to children, for example, because of Reyes Syndrome).
Agree VBM - I have always alternated when temp v. high (dd and ds both went up to 40.5 last week, as a result of this flu). And when I said that to the NHS direct nurse, who advised against alternating, she said obviously have not done any harm in doing so.
We had windows ajar, cotton PJs, ice lollies and DRUGS like crazy here.
hi - my 2 year old was really unwell on the 24th - the advice I got was give paracetomol only as research has shown that alternating ibuprofen and paracetomol is no more effective than paracetomol alone for reducing temps (for pain relief it is)
but haven't read/saw this myself so this is just hear say from the GP
In plain english it says (i think) Ibuprofen + Paracetamol should not be given together because - it has not been properly tested - and because of the dangers of getting it wrong and overdosing the child because it's a bit complicated
NB there is currently no evidence it is dangerous, it's just not been proven safe and there are no agreed instructions for doing it safely
BUT Ibuprofen + paracetamol together clears fever for longest Ibuprofen alone is next best Paracetamol is last of the three options
Well, I think we can safely say that if you are capable of reading labels properly and keeping records of when you give medicines, then you are able to cope with the challenge of not giving your child liver failure or a stomach bleed through OD on over the counter medicines through your own stupidity.